Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 3, NWS San Angelo, TX

December 17, 201624 counties in Texas

NWS San Angelo, TX issued this wind advisory at Dec 17, 2016, 3:48 AM CST for 24 counties in Texas. It took effect at Dec 17, 2016, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 3:48 AM CST (09:48 UTC)
In effect from
Dec 17, 2016, 12:00 PM CST
Expired
Dec 18, 2016, 12:00 AM CST
In force
12 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3643 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS74 KSJT 170948
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 AM CST SAT DEC 17 2016

...WIND ADVISORY FOR THE BIG COUNTRY THIS AFTERNOON AND EVENING AS
STRONG ARCTIC FRONT MOVES IN...

TXZ049-054-098-099-113-114-127-128-180000-
/O.NEW.KSJT.WI.Y.0003.161217T1800Z-161218T0600Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
348 AM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT.

* WINDS...25 TO 35 MPH WITH SOME GUSTS NEAR 40 MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS AND HOLIDAY DECORATIONS WILL
  LIKELY BE BLOWN OVER. HIGH PROFILE VEHICLES DRIVING ON EAST-WEST
  ORIENTED ROADWAYS WILL BE BUFFETED BY STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
645 
WWUS74 KSJT 172212
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CST SAT DEC 17 2016

TXZ064>066-071>073-076>078-139-140-154-155-168>170-180600-
/O.EXB.KSJT.WI.Y.0003.161218T0000Z-161218T0600Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
SUTTON-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...SONORA...COLEMAN...BROWNWOOD...BRADY...SAN SABA...
MENARD...JUNCTION...MASON
412 PM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...6 PM TODAY THROUGH MIDNIGHT TONIGHT.

* WINDS...25 TO 35 MPH WITH SOME GUSTS TO NEAR 40 MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS AND HOLIDAY DECORATIONS WILL 
  LIKELY BE BLOWN OVER. HIGH PROFILE VEHICLES DRIVING ON 
  EAST-WEST ORIENTED ROADWAYS WILL BE BUFFETED BY STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ049-054-098-099-113-114-127-128-180600-
/O.CON.KSJT.WI.Y.0003.000000T0000Z-161218T0600Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
412 PM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT.

* WINDS...25 TO 35 MPH WITH SOME GUSTS TO NEAR 40 MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS AND HOLIDAY DECORATIONS WILL 
  LIKELY BE BLOWN OVER. HIGH PROFILE VEHICLES DRIVING ON 
  EAST-WEST ORIENTED ROADWAYS WILL BE BUFFETED BY STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 16, 11:50 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Dec 16, 11:50 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1150 PM CST Fri Dec 16 2016

.AVIATION...
/06Z TAFS/

Stratus affecting far southern terminals this evening but
ceilings are lower than previously anticipated, with IFR at KJCT
and LIFR at KSOA. Expect IFR stratus deck to slowly spread north
and affect KSJT and eventually KBBD after 08Z. Stratus will
scatter out by mid morning as surface winds increase from the
southwest, with VFR returning. Gusty southwest to west winds will
develop by late morning, with an arctic cold front spreading south
across the terminals during the late afternoon and early evening
hours. Expect strong north winds following FROPA through the end
of the forecast period.

&&

.PREV DISCUSSION... /issued 559 PM CST Fri Dec 16 2016/

AVIATION...
/00Z TAFS/

Still looks like some stratus will develop across the southern
terminals after 06Z, with MVFR ceilings affecting KSOA, KBBD and
KJCT through mid morning Saturday. Could see stratus nearing KSJT
late tonight but at this time confidence is too low to mention.
Stratus will scatter out by mid morning, with a return to VFR.
Expect gusty southwest winds at KABI overnight, with gusty
southwest to west winds on Saturday, especially across the
northern terminals. An arctic cold front will arrive at KABI and
KSJT towards the end of the forecast period, with strong north
winds following the front.

PREV DISCUSSION... /issued 350 PM CST Fri Dec 16 2016/

SHORT TERM...
(Tonight and Saturday)

Gusty southwest winds will decrease this evening, although they
will remain in the 12 to 16 knot range across much of the Big
Country. Overnight low temperatures will be well above seasonal
normals, in the upper 40s to mid 50s.

The main stories on Saturday will be a strong Arctic cold front
that will approach the forecast area and unseasonably warm
temperatures ahead of the front. The aforementioned cold front
will move into the northern Big Country by early to mid afternoon,
then approach the northern Concho Valley by 6 PM. Ahead of the
front, southwest winds of 15 to 25 mph, along with compressional
heating, will result in temperatures rising into the mid to upper
70s across the southern half of the area, and the mid 60s across
the Big Country. As the cold front approaches during the
afternoon, temperatures will quickly fall 20 to 30 degrees behind
the front and north winds will increase to 15 to 25 mph, with
higher gusts.

Daniels

LONG TERM...
(Saturday night into Friday)

Arctic air will push quickly into West Central Texas Saturday
evening, with temperatures falling up to 30 degrees in 2-3 hours
after frontal passage. North winds in the 25 to 30 mph range will
gust over 35 mph several hours. Winds will still be in the 15 to
20 mph range sunrise Sunday, which along with lows in the teens,
will produce wind chills 0 to -3 inch the Big Country. Wind chill
will be in the single digits farther south. Highs Sunday will
range from 30 to 35.

The arctic air mass will remain over the region through the
first part of the week with lows again in the teens Monday
morning and lower 20s Tuesday morning. A warming trend will begin
taking place Tuesday afternoon as surface high pressure moves
east, allowing the return of southernly winds. Highs Tuesday are
expected in the lower and mid 50s.

The 12Z EC and GFS models indicate a dry pattern next week with
a cutoff Baja upper low retrograding farther west. West Central
Texas will be under a dry northwest to zonal flow pattern aloft
through the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  70  13  30 /   0   0   5   0
San Angelo 	 52  77  19  34 /   0   0   5   0
Junction 	 52  79  22  36 /   0   0   5   5
Brownwood 	 52  75  19  31 /   0   5   5   5
Sweetwater 	 53  66  13  30 /   0   0   5   0
Ozona      	 48  77  21  36 /   0   0   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/24
Hazardous weather outlook, Dec 16, 2:41 PM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CST FRI DEC 16 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-172045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY
AFTERNOON AND EVENING. WIND CHILL VALUES ARE EXPECTED TO DROP
TO NEAR OR JUST BELOW ZERO ACROSS THE BIG COUNTRY AND INTO THE
SINGLE DIGITS ACROSS THE REST OF THE AREA BY EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:50 PM CSTWind Chill AdvisorySJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more18 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.